Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 25, 2021, 3:21 PM MDT for Kiowa County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 3:21 PM MDT (21:21 UTC)
- Expired
- Jul 25, 2021, 4:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WWUS85 KPUB 252121
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
321 PM MDT Sun Jul 25 2021
COZ095-252200-
Western Kiowa County CO-
321 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL
400 PM MDT...
At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Haswell, or 39 miles southwest of Cheyenne Wells.
This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central Kiowa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3850 10284 3850 10315 3860 10314 3862 10308
3862 10282
TIME...MOT...LOC 2121Z 269DEG 2KT 3859 10302
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 11:19 AM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 25, 11:19 AM MDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1119 AM MDT Sun Jul 25 2021 .SHORT TERM...(Today and tonight) Issued at 441 AM MDT Sun Jul 25 2021 Weak upper wave, evident in water vapor satellite loop, was lifting northward through the eastern plains of Colorado this morning, providing just enough lift the past few hours for small area of showers/thunderstorms east of I-25. Precip has faded to mainly sprinkles as of 0930z, while back over the mountains, a few light showers were lingering over the peaks as moist air mass remains in place. Weather pattern for today looks similar to yesterday, with weak flow aloft across CO while remnants of the mid level moisture plume remain overhead. Suspect subsidence behind northward moving wave on the plains may delay the onset of convection from the I-25 corridor eastward this afternoon, with better chances for storms from late in the day into the evening. Over the mountains, not much in the way of mid/upper level features to force convection, and while most CAMs suggest fairly widespread storms, they don't point to any particular area for heavy rainfall. As a result, will hold off on issuing any flash flood watches for this morning and let day shift look for any clues as to where heavy rainfall may occur today. Certainly still at least a low risk for heavy rainfall and flash flooding if the wrong storm moves over the wrong place, as precipitable water is nearly the same as yesterday. Guidance numbers for max temps drift down a couple degf today, though areas around Colorado Springs and Pueblo should end up warmer than yesterday's cloud/precip influenced readings. Tonight, convection again slowly diminishes through the evening, with a few showers lingering past midnight over the mountains and perhaps near the KS border where air mass is slightly more unstable. Min temps look little changed from the past few nights as clouds slowly clear by early Mon morning. .LONG TERM...(Monday through Saturday) Issued at 441 AM MDT Sun Jul 25 2021 ...A Slow Drying and Warming Trend through the Work Week... Upper level high pressure looks to build north and east of the region through the middle of next week, with the center of the high progged to be across the central High Plains by Wednesday afternoon. This will tend to slowly push the monsoonal moisture plume north and west of the area within weak eastern mid level flow by the middle of next week. Latest models then continue to suggest the plume slowly moving back into the region within weak west to northwest mid level flow next weekend, as the upper high continues to push south and west into the southern High Plains next weekend. On Monday, PWATS (1 to 1.5 inches) are progged to remain high across the region, with latest models continuing to indicate a surface boundary along the southeastern Colorado/northeastern New Mexico border. With moisture in place, should see convection start to fire across the higher terrain through the late morning and afternoon, with a better chance of storms along said boundary south of the Highway 50 Corridor across the plains, with storms slowly moving to west with the weak easterly steering flow. With the ample moisture and weak flow aloft, main storm threats will continue to be heavy rainfall, along with lightning and gusty outflows, with small hail possible with the stronger storms. Temperatures on Monday look to be near seasonal levels, with highs in the mid 80s to mid 90s across the plains, and mainly in the 60s and 70s across the higher terrain. For Tuesday through Friday, the high continues to drift into the central and southern High Plains, leading to a warming and drying trend, especially across the eastern Plains, as the main monsoonal moisture plume continues to shunted to north and west of the region. There will continue to be enough residual moisture to work with strong summer solar heating for scattered afternoon and evening showers and storms over and near the higher terrain. However, the thinning of the moisture will slowly lessen the heavy rain and flash flooding threat through the end of the work week. With less expected convection, especially over the plains, temperatures are expected to warm to above seasonal levels, with highs back in the 90s to around the century mark across the plains, with 70s and 80s across the higher terrain, save for 50s and 60s at the peaks. Slowly increasing chances of showers and storms can be expected across the region through next weekend, as available moisture begins to increase once again. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1113 AM MDT Sun Jul 25 2021 VFR at all TAF sites except possibly during thunderstorms. Thunderstorms will be possible during the afternoon and into the evening at the TAF sites. Very weak forcing makes it difficult to pinpoint timing and exact location of convection. Outflow boundaries will be a major factor for storm location. Believe convection will develop by mid afternoon over the region and continue into the early evening. With ample moisture, can get lower ceilings and visibility with storms which could produce locally heavy rain. By mid evening, convection should end with VFR conditions. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MW AVIATION...PGW
Hazardous weather outlook, Jul 25, 11:38 AM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Sun Jul 25 2021 COZ058>089-093>099-261745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Sun Jul 25 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous slow moving thunderstorms will develop early in the afternoon over the mountains and spread to interior valleys, the I-25 corridor and eastern plains by the middle of the afternoon. The main risk with storms today will again be locally heavy rainfall, which could produce flash flooding over recent burn scars and across areas which have received heavy rain over the past few days. A few stronger storms could also contain small hail, gusty winds up to 50 mph and frequent cloud to ground lightning. Storms will gradually weaken and dissipate during the evening, with most activity ending by midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous afternoon and evening thunderstorms will continue across the mountains on Monday, with a few storms possible along the I-25 corridor and across the eastern plains. Storms will be slow moving and capable of producing locally heavy rain, leading to enhanced flash flooding risks, especially for area burn scars. Other storm threats will include lightning and gusty outflow winds to around 50 mph, with small possible with the stronger storms. Storm coverage and intensity will begin to decrease from Tuesday through the remainder of the work week, as available moisture decreases across the region. There will be enough residual moisture to support isolated to scattered afternoon and evening storms each day, with the best coverage across the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across all of south central and southeast Colorado this afternoon and evening. 06/RODRIGUEZ
In the hours before
Special weather statement, Jul 25, 12:24 PM MDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1224 PM MDT Sun Jul 25 2021
COZ074-251845-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
1224 PM MDT Sun Jul 25 2021
...SPECIAL WEATHER STATEMENT...
At 1221 PM MDT, Doppler radar was tracking a shower producing heavy
rainfall over southeastern Spring Burn Scar south of Highway 160 in
Huerfano county. This activity was nearly stationary.
Elevated stream flows may occur. While highly uncertain, the risk
for flash flooding may be increasing early this afternoon over the
southeastern Spring Burn Scar.
Locations impacted include...
Indian Creek on the southeastern Spring Burn Scar and southeastern
Spring Burn Scar south of Highway 160 in Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this activity, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3739 10511 3742 10515 3744 10511 3745 10506
3743 10504 3739 10508
TIME...MOT...LOC 1821Z 253DEG 0KT 3742 10509
CohenSpecial weather statement, Jul 25, 2:29 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 229 PM MDT Sun Jul 25 2021 COZ095-096-252115- Western Kiowa County CO-Eastern Kiowa County CO- 229 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIOWA COUNTY UNTIL 315 PM MDT... At 228 PM MDT, Doppler radar was tracking strong thunderstorms developing along a line extending from near Towner to 7 miles northeast of Haswell. Movement was northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations that may be impacted include... Eads, Sheridan Lake, Chivington, Brandon, and Towner. LAT...LON 3838 10315 3861 10314 3861 10205 3838 10205 TIME...MOT...LOC 2028Z 247DEG 14KT 3852 10210 3853 10308 Cohen
Special weather statement, Jul 25, 3:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
321 PM MDT Sun Jul 25 2021
COZ095-252200-
Western Kiowa County CO-
321 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL
400 PM MDT...
At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Haswell, or 39 miles southwest of Cheyenne Wells.
This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central Kiowa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3850 10284 3850 10315 3860 10314 3862 10308
3862 10282
TIME...MOT...LOC 2121Z 269DEG 2KT 3859 10302
CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:39 PM MDT | Special Weather Statement | PUB | Alamosa | 51 min |
| Jul 24, 8:49 PM MDT | Flash Flood Warning | PUB | Custer, Saguache | 92 min |
| Jul 25, 12:24 PM MDT | Special Weather Statement | PUB | Huerfano | 21 min |
| Jul 25, 12:31 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 25, 1:09 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 25, 2:29 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jul 25, 2:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 62 min |
| Jul 25, 3:37 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 68 min |
| Jul 25, 4:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 25, 4:45 PM MDT | Special Weather Statement | PUB | Chaffee | 60 min |
| Jul 25, 4:48 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 57 min |
| Jul 25, 4:49 PM MDT | Special Weather Statement | PUB | Fremont | 56 min |
| Jul 25, 4:51 PM MDT | Special Weather Statement | PUB | Teller | 39 min |
| Jul 25, 4:53 PM MDT | Special Weather Statement | PUB | Douglas | 37 min |
| Jul 25, 5:05 PM MDT | Special Weather Statement | PUB | Crowley, Otero, Pueblo | 40 min |
| Jul 25, 5:07 PM MDT | Special Weather Statement | PUB | El Paso | 53 min |
| Jul 25, 5:09 PM MDT | Special Weather Statement | PUB | Fremont | 51 min |
| Jul 25, 5:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 25, 5:48 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 55 min |
| Jul 25, 5:55 PM MDT | Flash Flood Warning | PUB | Fremont, Saguache | 3 hr |
| Jul 25, 5:58 PM MDT | Special Weather Statement | PUB | Bent, Otero, Pueblo | 47 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.